Tennessee, 2012Damaging Winds and Lightning Strike in Tennessee, July 6, 2012
July 6, 2012 · NWS OHX · 17 events in 7 counties and zones
During the afternoon hours on Friday, July 6th, across several Middle Tennessse counties, a few of the isolated to scattered thunderstorms that developed across these counties reached severe thresholds, resulting in thunderstorm wind damage and a lightning strike also resulted in damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $219,000
- Crop damage
- $5,000
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon hours on Friday, July 6th, across several Middle Tennessse counties, a few of the isolated to scattered thunderstorms that developed across these counties reached severe thresholds, resulting in thunderstorm wind damage and a lightning strike also resulted in damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 6, 10:56 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 6, 10:56 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 AM CDT FRI JUL 6 2012
.UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S.
&&
.AVIATION...BNA/CKV/CSV...SURFACE RIDGE ALMOST ON TOP OF MIDDLE
TENNESSEE THIS AFTERNOON, WITH GENERALLY LIGHT WINDS AND ONLY
SCATTERED CLOUDS. ISOLATED POP'S ARE FORECAST THIS AFTERNOON, BUT
GIVEN THE LACK OF ANY CUMULIFORM DEVELOPMENT AS OF THIS TIME,
BELIEVE CHANCE OF THUNDERSTORMS AT ANY OF OUR TAF SITES IS
MINIMAL, SO WILL LEAVE OUT EVEN VCTS/CB REMARKS. VFR WX THEREFORE
EXPECTED THE NEXT 24 HRS.
&&
.PREV DISCUSSION... /ISSUED 556 AM CDT FRI JUL 6 2012/
UPDATE...
12Z TAF DISCUSSION.
AVIATION...
VFR. LATEST SATELLITE IMAGERY SHOWS SCATTERED CIRRUS AND
CIRROSTRATUS MOVING ACROSS THE CWA...WHILE RADAR INDCIATES ALL
PRECIP HAS EXITED THE REGION. ANTICIPATING ISOLATED TSRA TO FORM
ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING
HOURS...AND WILL MENTION VCTS AT ALL THREE AIRPORTS FROM 19-20Z
TO 02Z WITH BEST CHANCE AT CSV. WINDS WILL BE LIGHT AND VARIABLE
THROUGH THE FORECAST PERIOD...WITH A SOUTHEAST PREDOMINATE
DIRECTION THIS MORNING BECOME NORTHEAST LATER TODAY.
PREV DISCUSSION... /ISSUED 315 AM CDT FRI JUL 6 2012/
SHORT TERM (THRU SUN)...
A COUPLE MORE DAYS OF OPPRESSIVE HEAT. HEAT ADVISORY WILL BE
EXPANDED TO INCLUDE ALL OF MID-TN THROUGH SAT EVE...EXCEPT FOR THE
HIGHER TERRAIN OF CUMBERLAND PLATEAU (CUMBERLAND/VAN BUREN/ GRUNDY
COUNTIES). MAX HEAT INDICES AROUND 105 BOTH AFTNS.
AS FOR PCPN CHANCE NEXT COUPLE OF DAYS...DO NOT SEE A TRIGGER TO
ORGANIZE LARGE AREA OF TSTMS. INSTEAD AFTN HEAT WL DRIVE ISO-SCT
TSTMS BOTH DAYS. BEST CHANCE PLATEAU. WEAK SFC TROFING SAT WL
INCREASE STORM COVERAGE TO SCT.
ANOTHER WARM DAY IS EXPECTED ON SUNDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS. MORE CLOUDS/PCPN ARE EXPECTED TO KEEP THE TEMPS
BLW HEAT ADVISORY CRITERIA (105F).
LONG TERM (MON-THU)...
THE UNUSUALLY WARM UPR RIDGE WITH RECORD-BREAKING HIGH TEMPS WL
RETROGRADE TO THE DESERT SOUTHWEST NEXT WEEK...AS A HUDSON BAY TROF
DIGS SOUTH OVR THE OHVLY REGION. PATTERN CHANGE WL BREAK THE HEAT
WAVE IN OUR REGION...WITH MORE TOLERABLE TEMPS AND ABV NORMAL PCPN
CHANCES EARLY NEXT WEEK.
THE TRANSITION IS EXPECTED TO BEGIN SUN-SUN NIGHT AS MOISTURE WILL
INCREASE AHEAD OF A COLD FRONT. THE COLD FRONT WILL BE A SLOW-
MOVER AND ENTER THE MID-STATE MON. THE SYSTEM LOOKS TO STALL WITH
THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING INTO MIDWEEK.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL MIDNIGHT CDT SATURDAY NIGHT FOR TNZ005>011-
022>034-056>065-075-077-078-093>095.
&&
ROSE
Hazardous weather outlook, Jul 6, 4:18 AM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT FRI JUL 6 2012
TNZ005>011-022>034-056>065-075-077-078-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
518 AM CDT FRI JUL 6 2012
...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO
EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE TODAY...WITH
HEAT INDICIES AROUND 105 EXPECTED THIS AFTERNOON.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS
WILL LEAD TO EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE
ONCE AGAIN...WITH HEAT INDICIES AROUND 105 EXPECTED ON SATURDAY
AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS
MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
TNZ066-079-080-071030-
CUMBERLAND-GRUNDY-VAN BUREN-
518 AM CDT FRI JUL 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS
MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE.
SHAMBURGER
In the hours before
Local storm report, Jul 6, 11:22 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/05/2012 MONTGOMERY TN NEWSPAPER
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS
CLARKSVILLE. ROADS WITH TREES DOWN INCLUDED PARADISE HILL
ROAD...CUMBERLAND DRIVE...CROSSLAND AVENUE...AND
TANGLEWOOD DRIVE. A POWER POLE FELL ON A BUILDING ON GOLF
CLUB LANE.
0402 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/05/2012 MONTGOMERY TN NEWSPAPER
WIND DAMAGE REPORTED ACROSS AUSTIN PEAY UNIVERSITY.
SEVERAL BUILDINGS SUFFERED ROOF DAMAGE AND BROKEN WINDOWS
INCLUDING THE SUNDQUIST SCIENCE BUILDING AND TRAHERN
BUILDING. NUMEROUS TREES AND POWER LINES BLOWN DOWN ON
CAMPUS. TIME ESTIMATED.
&&
CORRECTED TIMES
ALLocal storm report, Jul 6, 11:23 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/05/2012 MONTGOMERY TN NEWSPAPER
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS
CLARKSVILLE. ROADS WITH TREES DOWN INCLUDED PARADISE HILL
ROAD...CUMBERLAND DRIVE...CROSSLAND AVENUE...AND
TANGLEWOOD DRIVE. A POWER POLE FELL ON A BUILDING ON GOLF
CLUB LANE.
0402 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/05/2012 MONTGOMERY TN NEWSPAPER
WIND DAMAGE REPORTED ACROSS AUSTIN PEAY UNIVERSITY.
SEVERAL BUILDINGS SUFFERED ROOF DAMAGE AND BROKEN WINDOWS
INCLUDING THE SUNDQUIST SCIENCE BUILDING AND TRAHERN
BUILDING. NUMEROUS TREES AND POWER LINES BLOWN DOWN ON
CAMPUS. TIME ESTIMATED.
0420 PM HAIL ETHRIDGE 35.32N 87.30W
07/05/2012 E1.75 INCH LAWRENCE TN PUBLIC
0428 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
07/05/2012 LAWRENCE TN LAW ENFORCEMENT
A PORTION OF A ROOF ON AN OFFICE BLDG WAS BLOWN OFF IN
ETHRIDGE ALONG HWY 43.
0430 PM TSTM WND DMG 10 S JAMESTOWN 36.29N 84.94W
07/05/2012 FENTRESS TN EMERGENCY MNGR
DANNYS DISCOUNT IN GRIMSLEY ROOF BLOWN OFF, TREES DOWN
AND POWER OUTAGES COUNTY WIDE, ONE TREE ON HOUSE ON
STOCKTON ROAD AND MT HELEN ROAD
0435 PM TSTM WND DMG ALLARDT 36.38N 84.88W
07/05/2012 FENTRESS TN TRAINED SPOTTER
6 INCH LIMB BROKE OFF TOP OF TREE DUE TO WIND
0443 PM HAIL ETHRIDGE 35.32N 87.30W
07/05/2012 E2.00 INCH LAWRENCE TN PUBLIC
2 INCH HAIL IN ETHRIDGE.
0445 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
07/05/2012 LAWRENCE TN EMERGENCY MNGR
ROOF AND CEILING BLOWN OFF A HOUSE IN ETHRIDGE.
0450 PM HAIL 2 N LAWRENCEBURG 35.27N 87.34W
07/05/2012 E0.75 INCH LAWRENCE TN PUBLIC
3/4 INCH HAIL JUST NORTH OF LAWRENCEBURG. ALSO...35-40
MPH WINDS.
0500 PM TSTM WND DMG 10 S JAMESTOWN 36.29N 84.94W
07/05/2012 FENTRESS TN PUBLIC
TREES DOWN IN GRIMSLEY.
0505 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
07/05/2012 LAWRENCE TN EMERGENCY MNGR
ROOF DAMAGE AND POWER LINES AND TREES DOWN IN ETHRIDGE.
0517 PM TSTM WND DMG ALLARDT 36.38N 84.88W
07/05/2012 FENTRESS TN TRAINED SPOTTER
ROOF DAMAGE TO A FURNITURE STORE AND TREES DOWN.
0521 PM TSTM WND GST 2 WNW CROSSVILLE 35.96N 85.08W
07/05/2012 M53.00 MPH CUMBERLAND TN ASOS
0530 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
07/05/2012 JACKSON TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT JACKSON
COUNTY.
0530 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
07/05/2012 PUTNAM TN LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN COUNTY WIDE. ROADS
WITH TREES DOWN INCLUDED BROAD STREET...REESER LANE AND
BENTON YOUNG ROAD IN COOKEVILLE.
0530 PM TSTM WND DMG ALGOOD 36.20N 85.45W
07/05/2012 PUTNAM TN TRAINED SPOTTER
TREES DOWN AND BLOCKING ROAD. WINDS EST AT 45 MPH.
0545 PM TSTM WND DMG 2 E SPARTA 35.93N 85.44W
07/05/2012 WHITE TN LAW ENFORCEMENT
TREES DOWN.
0600 PM TSTM WND DMG 4 W MCMINNVILLE 35.69N 85.84W
07/05/2012 WARREN TN PUBLIC
NUMEROUS TREES AND POWER LINES DOWN IN
CENTERTOWN...NEWTOWN...AND AROUND THE WARREN COUNTY
AIRPORT.
0605 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
07/05/2012 COFFEE TN AMATEUR RADIO
NUMEROUS TREES DOWN IN MANCHESTER.
0625 PM TSTM WND DMG 10 S WOODBURY 35.68N 86.07W
07/05/2012 CANNON TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTHERN PORTION OF COUNTY.
0625 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
07/05/2012 WILLIAMSON TN LAW ENFORCEMENT
A FEW TREES BLOWN DOWN IN FRANKLIN.
0630 PM HAIL 3 W MURFREESBORO 35.85N 86.45W
07/05/2012 E1.00 INCH RUTHERFORD TN TRAINED SPOTTER
1 INCH HAIL AND TREES DOWN. HAIL COVERING GROUND.
0630 PM TSTM WND DMG WATERTOWN 36.10N 86.14W
07/05/2012 WILSON TN LAW ENFORCEMENT
TREE DOWN IN WATERTOWN.
0630 PM TSTM WND DMG 10 SW SPENCER 35.64N 85.58W
07/05/2012 VAN BUREN TN LAW ENFORCEMENT
TREES DOWN ACROSS WESTERN PORTION OF COUNTY.
0635 PM TSTM WND DMG 8 SE SPENCER 35.66N 85.36W
07/05/2012 VAN BUREN TN EMERGENCY MNGR
TREES DOWN AT FALL CREEK FALLS.
0638 PM TSTM WND DMG SMITHVILLE 35.96N 85.82W
07/05/2012 DE KALB TN AMATEUR RADIO
TREES DOWN WESTERN PORTIONS OF COUNTY. WINDS ESTIMATED
AROUND 50 MPH.
0640 PM TSTM WND DMG MCMINNVILLE 35.69N 85.78W
07/05/2012 WARREN TN EMERGENCY MNGR
TREES DOWN ACROSS COUNTY.
0640 PM TSTM WND DMG 6 WNW MURFREESBORO 35.89N 86.48W
07/05/2012 RUTHERFORD TN PUBLIC
SIDING DAMAGE TO HOMES WITH TREES AND FENCES BLOWN DOWN.
0650 PM TSTM WND DMG 5 NE MANCHESTER 35.52N 86.02W
07/05/2012 COFFEE TN TRAINED SPOTTER
NEAR WILLOW BROOK GOLF COURSE 24 INCH TREE SNAPPED
0700 PM TSTM WND DMG 1 E SMYRNA 35.99N 86.50W
07/05/2012 RUTHERFORD TN TRAINED SPOTTER
TREES DOWN ALONG SAM DAVIS RD IN SMYRNA.
0703 PM HAIL SMYRNA 35.98N 86.52W
07/05/2012 E0.88 INCH RUTHERFORD TN PUBLIC
0705 PM HAIL SMYRNA 35.98N 86.52W
07/05/2012 E1.75 INCH RUTHERFORD TN PUBLIC
0705 PM HAIL SMYRNA 35.98N 86.52W
07/05/2012 E1.00 INCH RUTHERFORD TN PUBLIC
0705 PM TSTM WND DMG SMYRNA 35.98N 86.52W
07/05/2012 RUTHERFORD TN PUBLIC
SEVERAL TREES BLOWN DOWN IN DOWNTOWN SMYRNA INCLUDING ON
SAM HAGER STREET
0710 PM TSTM WND DMG 12 SE MANCHESTER 35.35N 85.93W
07/05/2012 COFFEE TN TRAINED SPOTTER
TREE SNAPPED AND IS PARTIALLY BLOCKING HWY 41.
0718 PM TSTM WND DMG ALTAMONT 35.43N 85.73W
07/05/2012 GRUNDY TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0730 PM TSTM WND DMG 5 NNW MANCHESTER 35.54N 86.11W
07/05/2012 COFFEE TN TRAINED SPOTTER
HWY 41 BLOCKED BY FALLEN TREE LIMBS
0733 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
07/05/2012 WILLIAMSON TN LAW ENFORCEMENT
A FEW TREES DOWN IN FRANKLIN.
&&
ALLocal storm report, Jul 6, 12:30 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 5 N SMITHVILLE 36.03N 85.82W
07/05/2012 DE KALB TN PUBLIC
TREES AND POWERLINES DOWN AND MINOR STRUCTURAL DAMAGE TO
DOCKS AT CENTER HILL LAKE. ALSO SEVERAL TREES DOWN ALONG
HIGHWAY 70.
&&
ALThunderstorm Wind, Montgomery
- When
- July 6, 12:36 PM CST
- Where
- Montgomery County, Clarksville Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.620, -87.420
This thunderstorm wind gust was measured at the Clarksville ASOS. The observation remark: PK WND 30058/1836.
Thunderstorm Wind, Montgomery
- When
- July 6, 1:04 PM CST
- Where
- Montgomery County, Clarksville Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.620, -87.420
This thunderstorm wind gust was measured at the Clarksville ASOS. The remark itself from the observation: PK WND 30051/1904.
Thunderstorm Wind, Montgomery
- When
- July 6, 1:05 PM CST
- Where
- Montgomery County, 0.51 mi S of Clarksville Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.613, -87.420
Several trees and power lines were blown down in Clarksville, including some on Cranklen Circle.
Thunderstorm Wind, Humphreys
- When
- July 6, 1:25 PM CST
- Where
- Humphreys County, 0.36 mi NE of Waverly
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.084, -87.795
Several trees and power lines were downed in Waverly, resulting in a power outage in the city.
Thunderstorm Wind, Sumner
- When
- July 6, 1:45 PM CST
- Where
- Sumner County, 1.38 mi S of Gallatin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.380, -86.450
Seven trees were downed in Gallatin.
Thunderstorm Wind, Sumner
- When
- July 6, 1:45 PM CST
- Where
- Sumner County, 1.38 mi S of Gallatin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 36.380, -86.450
Several trees were downed. Roof damage also occurred, with one roof in a roadway on South Water Avenue. A tree also fell onto a house. The power to the traffic signals was also out in downtown Gallatin. Specific details on the amount of roof damage that occurred along with any damage caused by the tree falling onto a house were unknown.
Thunderstorm Wind, Sumner
- When
- July 6, 1:50 PM CST
- Where
- Sumner County, 1.38 mi S of Gallatin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 36.380, -86.450
Large tree limbs were blown down resulting in power outages. Roof damage also occured and signs were also blown down. Specific details on what structures sustained roof damage and the amount and type of roof damage were unknown.
Thunderstorm Wind, Sumner
- When
- July 6, 1:50 PM CST
- Where
- Sumner County, 1.21 mi W of Cedar Grove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 36.350, -86.472
Several large trees fell onto homes on Lock 4 Road in Gallatin. Specific details concerning type of damage to these homes were unknown.
Thunderstorm Wind, Davidson
- When
- July 6, 2:55 PM CST
- Where
- Davidson County, 1.31 mi ESE of Nashville Tune Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 36.170, -86.860
Several trees were blown down in West Nashville including one that fell on a home on Futura Drive. Specific details concerning any damage to the home were unknown.
Thunderstorm Wind, Trousdale
- When
- July 6, 3:00 PM CST
- Where
- Trousdale County, 2.93 mi NW of Providence
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Airplane Pilot
- Coordinates
- 36.354, -86.193
Thunderstorm Wind, Cheatham
- When
- July 6, 3:30 PM CST
- Where
- Cheatham County, 0.38 mi ESE of Lillamay
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.227, -87.044
Several trees were blown down onto River Road which is south of Ashland City.
Thunderstorm Wind, Williamson
- When
- July 6, 3:41 PM CST
- Where
- Williamson County, 5.27 mi NNE of Berrys Chapel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.038, -86.837
Power lines were downed on Derby Glen Lane and Williamsburg Road.
Thunderstorm Wind, Williamson
- When
- July 6, 3:45 PM CST
- Where
- Williamson County, 5.83 mi NE of Berrys Chapel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.039, -86.820
A tree was downed onto High Lea Road.
Thunderstorm Wind, Williamson
- When
- July 6, 3:52 PM CST
- Where
- Williamson County, 0.56 mi SW of Berrys Chapel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.964, -86.886
A portion of a residential wood fence was blown down in the Fieldstone Farms Neighborhood.
Thunderstorm Wind, Williamson
- When
- July 6, 4:02 PM CST
- Where
- Williamson County, 4.64 mi NNE of Berrys Chapel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.029, -86.840
A tree was downed across Shadowridge Court and also a few large tree limbs were downed in Brentwood.
Thunderstorm Wind, Williamson
- When
- July 6, 4:20 PM CST
- Where
- Williamson County, Leipers Fork
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.900, -87.000
Several trees were downed in the Leipers Fork Area.
Lightning, Williamson
- When
- July 6, 4:30 PM CST
- Where
- Williamson County, 0.89 mi NW of Kingfield
- Property damage
- $50,000
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -87.060
A barn that was hit by lightning burned to the ground in Leipers Fork, and a car within that barn exploded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, July 6, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, July 6 to 8, 2012$611,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Georgia, July 6, 2012$486,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in North Carolina, July 6, 2012$48,000 · 1.75 in hail · 17 events
- Damaging Winds in North Dakota, July 6, 2012$60,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 6, 2012$50,000 · 61 kt wind · 3 events
- Flash Flood in Colorado, July 6, 2012$40,000 · 1 event
- Damaging Winds in Michigan, July 6, 2012$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Alabama, July 6, 2012$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Indiana, July 6, 20121 in hail · 12 events
- Damaging Wind in Missouri, July 6, 20121 injured · 50 kt wind · 1 event
- Damaging Winds in Tennessee, July 6, 201250 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392765, 392804, 400421, 400171, 400174, 400419, 400173, 400471, 400422, 392767, 400459, 400418, 400175, 400420, 400176, 400425, 392496.